MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE PILOT; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE PILOT; WIRE, GUIDE, CATHETER
Model Number 1010480-H
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code - excessive force.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left anterior descending artery (lad).A hi-torque pilot guidewire (gw) was advanced through the lesion and used during the procedure; however, during retraction, resistance with the guiding catheter was felt therefore force was applied.It was noted that the guiding support position deviated causing the gw to separate at the tip.The separated piece was retrieved using other guide wires.There were no reported adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported material separation was confirmed.The reported difficult to remove could not be tested due to the device condition.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.It was reported that force was applied to the guide wire when resistance was met.It should be noted that the pilot guide wire¿s instructions for use states: ¿do not: push, auger, withdraw or torque a guide wire that meets resistance.¿ in this case, the deviation appears to be a reasonable clinical response.The investigation determined the reported difficulties and subsequent treatment appear to be related to the operational context of the procedure.It was reported that the guide wire encountered resistances with a catheter during removal, resulting in a separation.Analysis of the returned wire confirmed the outer diameter was within specification.Kinks were noted on the distal core of the wire.A kink could impact the wires clearance through the catheter, resulting in the reported difficult to remove.Additionally, it is possible that manipulation of the wire, when resistance was met, contributed to the reported separation.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE PILOT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20652973
Report Number2024168-2024-13261
Device Sequence Number6681445
Product Code DQX
UDI-Device Identifier08717648073854
UDI-Public(01)08717648073854(17)260131(10)4020971
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123067
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number1010480-H
Device Catalogue Number1010480-H
Device Lot Number4020971
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCESSORY: GUIDING SUPPORT CATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown